MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER INTRAVASCULAR THERAPE
Catalog Number CS-22123-F
Medical Device Problem Codes Unraveled Material (1664); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "on (b)(6) 2025, (b)(6) hospital icu, the doctor (b)(6) found the swg kinked during use on the patient." the user changed to a new set to resolve the issue.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4) complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.
 
Event or Problem Description
 
Event or Problem Description
It was reported " on (b)(6) 2025, (b)(6) hospital icu, the doctor (b)(6) found the swg kinked during use on the patient." the user changed to a new set to resolve the issue.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4) the customer returned one guidewire within the advancer for investigation.No other components were returned.Visual analysis revealed that the guidewire was kinked and unraveled while within the advancer.The guidewire was removed from the advancer and it was revealed that the proximal end of the guidewire was the end that was exiting the advancer.The distal j-bend tip was found within the advancer, which is the incorrect orientation.The j-bend was found intact but was misshapen.Further microscopic examination confirmed the damage and identified that biological material was on and near the distal j-bend.This indicates that the distal end of the guidewire was exposed to the clinical environment.If the guidewire had been assembled incorrectly and received by the customer in this orientation, it is unlikely that the distal j-bend would have been exposed to any biological material.This end of the guidewire would only have been exposed to the clinical environment after a successful guidewire placement, which was not obtained in the reported case due to the kinking and unraveling during guidewire insertion.This indicates that the guidewire was likely received by the customer in the correct orientation.The core wire separation occurred adjacent to the proximal weld.The distal and proximal welds were present and were observed to be full and spherical.The kinks in the guide wire were located 120mm and 240mm from the distal tip.The separated core wire measured 598mm, which is within the specification of 596mm-604mm per product drawing.This indicates that no separated portion of the guidewire remained within the patient.The outer diameter of the guide wire measured 0.850mm which is within the specification of 0.838mm-0.877mm per guide wire product drawing.Functional inspection of the guidewire was performed per the instructions for use (ifu) provided with the kit which states, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the distal end of the guidewire was inserted and was able to pass through the arrow raulerson syringe (ars) and introducer needle subassembly with no resistance observed.A manual tug test confirmed the distal weld was secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire".The ifu also states, "do not apply excessive force in placing or removing guidewire, dilator, or access device.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested".The report that the guidewire kinked and unraveled during use was confirmed through examination of the returned sample.Visual analysis revealed that the guidewire was kinked and unraveled while within the advancer.The guidewire was removed from the advancer and it was revealed that the proximal end of the guidewire was the end that was exiting the advancer.The distal j-bend tip was found within the advancer, which is the incorrect orientation.Further microscopic examination confirmed the damage and identified that biological material was on and near the distal j-bend.This indicates that the distal end of the guidewire was exposed to the clinical environment.If the guidewire had been assembled incorrectly and received by the customer in this orientation, it is unlikely that the distal j-bend would have been exposed to any biological material.This end of the guidewire would only have been exposed to the clinical environment after a successful guidewire placement, which was not obtained in the reported case due to the kinking and unraveling during guidewire insertion.This indicates that the guidewire was likely received by the customer in the correct orientation.The guidewire met all relevant dimensional requirements.A device history record review did not identify any manufacturing related issues.Arrow guidewires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guidewire kinking.Guidewire breakage may occur if a force greater than the design specification is applied during removal.Therefore, based on the condition of the guidewire and the report that the damage was observed during use, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21825175
Report Number3006425876-2025-00360
Device Sequence Number4247554
Product Code FOZ
UDI-Device Identifier00801902102188
UDI-Public(01)00801902102188(11)240104(17)251123(10)71F23M0524(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K900263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2025
Device Catalogue NumberCS-22123-F
Device Lot Number71F23M0524
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer05/08/2025
06/09/2025
Initial Report FDA Received Date04/11/2025
Supplement Report FDA Received Date05/15/2025
06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown